Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 1, 2019, 4:12 PM MDT for Wallace County, Kansas; Cheyenne County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2019, 4:12 PM MDT (22:12 UTC)
- Expired
- Jul 1, 2019, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, CO, Wallace County, KS
The radar
The Goodland radar (KGLD), 63 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WGUS53 KGLD 012212
FFWGLD
COC017-KSC199-020115-
/O.NEW.KGLD.FF.W.0025.190701T2212Z-190702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
412 PM MDT Mon Jul 1 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
East central Cheyenne County in east central Colorado...
Southwestern Wallace County in west central Kansas...
* Until 715 PM MDT.
* At 411 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Weskan and Arapahoe.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3897 10200 3898 10183 3869 10205 3875 10220
3884 10221
$$
Husted2 follow-up statements
015
WGUS73 KGLD 012326
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
526 PM MDT Mon Jul 1 2019
COC017-KSC199-020115-
/O.CON.KGLD.FF.W.0025.000000T0000Z-190702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne CO-Wallace KS-
526 PM MDT Mon Jul 1 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
EAST CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND
SOUTHWESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS...
At 525 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Weskan and Arapahoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3897 10200 3898 10183 3869 10205 3875 10220
3884 10221
$$
Husted358
WGUS73 KGLD 020110
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
710 PM MDT Mon Jul 1 2019
COC017-KSC199-020120-
/O.EXP.KGLD.FF.W.0025.000000T0000Z-190702T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne CO-Wallace KS-
710 PM MDT Mon Jul 1 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL CHEYENNE COUNTY IN EAST
CENTRAL COLORADO AND SOUTHWESTERN WALLACE COUNTIES IN WEST CENTRAL
KANSAS WILL EXPIRE AT 715 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3897 10200 3898 10183 3869 10205 3875 10220
3884 10221
$$
HustedWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:52 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 1, 2:52 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Goodland KS 252 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday) Issued at 135 PM MDT Mon Jul 1 2019 Today we will see another hot day, with temperatures above normal. Tomorrow this is expected to drop a couple of degrees, but daily highs will remain in the upper 80s to lower 90s. Looking aloft the ridge that prevailed over the area this past weekend, has further relaxed and weakened. Although we do still have decent moisture, we are lacking forcing and with deep-layer shear progressively lower the further south you go in our area. This will inhibit our ability to generate convection. So, with that stated, chances of showers and storms this afternoon have decreased, but still cannot rule out an isolated severe storm or two this evening. Expected threats include hail and strong winds. SPC has taken our CWA from a slight risk down to marginal across the area. Expecting weak multicellular clusters of storms, similar to what we have seen the past couple of evenings. Tonight, not expecting any weather, but overnight lows will drop into the 60s. Similar story for tomorrow, with an even lower chance for storms. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Jul 1 2019 At the start of the forecast period, a broad upper ridge will extend across the Central High Plains with southwest flow aloft over the Tri- State area. An upper trough centered over southern Washington and northern Oregon will give the region a chance for daily showers and thunderstorms as several disturbances are pushed into the region. Tuesday evening, a shortwave trough will progress east, bringing a chance for a few isolated showers and thunderstorms to the region. 700-500mb lapse rates are marginal as are CAPE values. At this point in time, am not anticipating severe weather across the forecast area. Temperatures will range in the mid-80s to mid-90s for highs and the upper 50s in northeastern Colorado to the low 70s in Kansas for lows. A mid-level shortwave will enter the region, bringing a chance of a few showers and thunderstorms in the afternoon and evening. Storms are expected to kick off along a boundary around the Kansas-Colorado border. With MLCAPE values of 2000+ J/kg, SBCAPE values of 2000+ J/kg, 700-500mb lapse rates potentially ranging from 7-8 C/km, and the boundary, cannot entirely rule out a few strong to severe storms. Independence Day, the upper trough over the northwestern CONUS will slowly progress eastward, kicking another shortwave trough into the region. Showers and thunderstorms will be possible. Temperatures will range from the upper 80s to mid-90s for highs and upper 50s in northeastern Colorado to the lower 70s in Kansas. The remainder of the forecast, the upper trough will deamplify as it moves east, over the Dakotas. Several shortwaves will move through the area during this time. A few showers and thunderstorms cannot be entirely ruled out. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 135 PM MDT Mon Jul 1 2019 Throughout the remainder of the TAF period, VFR conditions are expected. Removed chances of thunderstorms, because confidence is too low at this time to keep in a prevailing group. Winds are expected to remain at 5-10 kts with variable direction through the afternoon today and tomorrow. Relaxing in the evening hours. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...AW AVIATION...EV
Hazardous weather outlook, Jul 1, 10:28 AM MDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1028 AM MDT Mon Jul 1 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021630- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1028 AM MDT Mon Jul 1 2019 /1128 AM CDT Mon Jul 1 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated severe thunderstorms capable of producing quarter size hail and damaging wind gusts up to 70 mph will be possible this afternoon and evening, primarily in eastern Colorado and areas west of Highway 83 in Kansas and Nebraska. Isolated flash flooding cannot be ruled out in association with any slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Thunderstorm chances remain during the late afternoon and evening hours every day through Monday. Severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation not required, but reports are greatly appreciated.
In the hours before
Special weather statement, Jul 1, 2:58 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
258 PM MDT Mon Jul 1 2019
COZ092-KSZ027-012115-
Cheyenne County CO-Wallace KS-
258 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEYENNE COUNTY IN
EAST CENTRAL COLORADO AND WESTERN WALLACE COUNTIES IN WEST CENTRAL
KANSAS UNTIL 315 PM MDT...
At 258 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Sharon Springs to 4 miles
southwest of Weskan. Movement was northeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Weskan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3870 10224 3912 10196 3914 10191 3913 10187
3913 10168 3872 10199
TIME...MOT...LOC 2058Z 234DEG 9KT 3908 10185 3881 10202
HustedSpecial weather statement, Jul 1, 3:23 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Goodland KS
323 PM MDT Mon Jul 1 2019
COZ092-KSZ013-027-012200-
Cheyenne County CO-Wallace KS-Sherman KS-
323 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO...NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS
AND SOUTHWESTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 400 PM
MDT...
At 323 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Sharon Springs to 4 miles
southwest of Weskan. Movement was northeast at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Weskan and Arapahoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 10232 3905 10211 3905 10205 3915 10205
3921 10201 3922 10167 3887 10187 3869 10206
TIME...MOT...LOC 2123Z 204DEG 11KT 3910 10188 3883 10204
HustedSpecial weather statement, Jul 1, 3:41 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Goodland KS 441 PM CDT Mon Jul 1 2019 KSZ002-012215- Rawlins KS- 441 PM CDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAWLINS COUNTY UNTIL 515 PM CDT... At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near Atwood, moving north at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Atwood, Ludell, Blakeman and Beardsley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3968 10107 3971 10126 3992 10120 3985 10089 TIME...MOT...LOC 2141Z 196DEG 14KT 3978 10110 Husted
Special weather statement, Jul 1, 3:56 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
356 PM MDT Mon Jul 1 2019
KSZ001-013-012230-
Sherman KS-Cheyenne KS-
356 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE AND
NORTHEASTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 430 PM
MDT/530 PM CDT/...
At 356 PM MDT/456 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Goodland, moving north at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Cheyenne and northeastern Sherman Counties in northwestern Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3949 10145 3941 10154 3945 10172 3964 10176
3965 10141
TIME...MOT...LOC 2156Z 185DEG 8KT 3951 10165
HustedSpecial weather statement, Jul 1, 4:01 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Goodland KS 401 PM MDT Mon Jul 1 2019 KSZ013-012230- Sherman KS- 401 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 430 PM MDT... At 401 PM MDT, Doppler radar was tracking a strong thunderstorm near Goodland, moving northeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Goodland. This includes Interstate 70 in Kansas between mile markers 14 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3921 10164 3930 10182 3947 10173 3941 10152 TIME...MOT...LOC 2201Z 209DEG 17KT 3933 10167 Husted
Special weather statement, Jul 1, 4:03 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Goodland KS 503 PM CDT Mon Jul 1 2019 NEZ081-012230- Red Willow NE- 503 PM CDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RED WILLOW COUNTY UNTIL 530 PM CDT... At 503 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Bartley to 3 miles southwest of Indianola. Movement was north at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Indianola and Bartley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4020 10022 4009 10062 4035 10052 4035 10020 TIME...MOT...LOC 2203Z 192DEG 20KT 4034 10036 4021 10048 Husted
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:58 PM MDT | Special Weather Statement | GLD | Wallace | 17 min |
| Jul 1, 3:23 PM MDT | Special Weather Statement | GLD | Wallace | 37 min |
| Jul 1, 3:29 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 46 min |
| Jul 1, 3:41 PM MDT | Special Weather Statement | GLD | Rawlins | 34 min |
| Jul 1, 3:56 PM MDT | Special Weather Statement | GLD | Sherman | 34 min |
| Jul 1, 3:59 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 46 min |
| Jul 1, 4:01 PM MDT | Special Weather Statement | GLD | Sherman | 29 min |
| Jul 1, 4:08 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 52 min |
| Jul 1, 4:16 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman | 44 min |
| Jul 1, 4:30 PM MDT | Special Weather Statement | GLD | Rawlins | 15 min |
| Jul 1, 4:36 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 39 min |
| Jul 1, 4:40 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 20 min |
| Jul 1, 4:43 PM MDT | Special Weather Statement | GLD | Sherman | 32 min |
| Jul 1, 4:53 PM MDT | Flash Flood Warning | GLD | Cheyenne, Rawlins, Sherman | 7 hr |
| Jul 1, 4:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jul 1, 5:04 PM MDT | Special Weather Statement | GLD | Greeley | 26 min |
| Jul 1, 5:19 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Jul 1, 5:28 PM MDT | Special Weather Statement | GLD | Greeley | 32 min |
| Jul 1, 5:42 PM MDT | Special Weather Statement | GLD | Sherman | 18 min |
| Jul 1, 5:43 PM MDT | Special Weather Statement | GLD | Rawlins | 17 min |
| Jul 1, 5:56 PM MDT | Special Weather Statement | GLD | Sherman | 34 min |
| Jul 1, 5:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 16 min |
Nearby
Flash Flood Warnings in Kansas, 2019Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.